Alert archive / New Jersey / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 56, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 29, 2008, 2:00 PM EDT for 4 counties in New Jersey; 4 counties in New York. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2008, 2:00 PM EDT (18:00 UTC)
- Expired
- Jun 29, 2008, 3:00 PM EDT
- In force
- 60 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Union County, NJ, Kings County, NY, New York County, NY, Queens County, NY, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 86 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:00 PM EDT | HAIL 0.75 | 1 Ne Annadale, NY | PENNY SIZE HAIL...BRANCHES DOWN ON STREET IN TOWN OF GREAT KILLS BY LEVERETT AVENUE AND STEIG AVENUE |
| Jun 29, 2:01 PM EDT | MARINE TSTM WIND 54 | 2 Ene Huguenot, NY | AWS STATION AT PS 53 BAY TERRACE SCHOOL MEASURED WIND GUST OF 47 KTS/54 MPH |
| Jun 29, 2:02 PM EDT | HAIL 0.75 | 1 Ne Annadale, NY | PENNY SIZE HAIL...BRANCHES DOWN ON STREET IN TOWN OF GREAT KILLS BY LEVERETT AVENUE AND STEIG AVENUE |
| Jun 29, 2:38 PM EDT | TSTM WND DMG | Jersey City, NJ | *** 1 INJ *** THUNDERSTORM WINDS BLEW OVER TENT NEAR BIG STATUE ON JAMES PLACE...CAUSING 1 INJURY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 291800
SVROKX
NJC003-013-017-039-NYC047-061-081-085-291900-
/O.NEW.KOKX.SV.W.0056.080629T1800Z-080629T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
200 PM EDT SUN JUN 29 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...
KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
EASTERN UNION COUNTY IN NORTHEAST NEW JERSEY...
SOUTHEASTERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...
SOUTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
HUDSON COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 300 PM EDT...
* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HUGUENOT...AND MOVING NORTH AT 28 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TODT HILL BY 210 PM...
TOMPKINSVILLE...VERRAZANO-NARROWS BRIDGE AND BAY RIDGE BY 215 PM...
BAYONNE BY 220 PM...
JERSEY CITY BY 225 PM...
BATTERY PARK AND KEARNY BY 230 PM...
HOBOKEN AND UNION CITY BY 235 PM...
LAT...LON 4051 7425 4058 7420 4059 7425 4083 7417
4081 7413 4085 7412 4082 7392 4080 7392
4079 7386 4081 7385 4080 7380 4058 7393
4058 7401 4062 7404 4070 7401 4069 7404
4067 7407 4059 7405 4054 7413 4050 7424
TIME...MOT...LOC 1759Z 199DEG 24KT 4053 7413
$$
NV2 follow-up statements
000
WWUS51 KOKX 291830
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
230 PM EDT SUN JUN 29 2008
NJC003-013-017-039-NYC047-061-081-085-291900-
/O.CON.KOKX.SV.W.0056.000000T0000Z-080629T1900Z/
HUDSON NJ-BERGEN NJ-ESSEX NJ-UNION NJ-NEW YORK (MANHATTAN) NY-
KINGS (BROOKLYN) NY-RICHMOND (STATEN ISLAND) NY-QUEENS NY-
231 PM EDT SUN JUN 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR QUEENS...RICHMOND (STATEN ISLAND)...KINGS (BROOKLYN)...NEW YORK
(MANHATTAN)...EASTERN UNION...SOUTHEASTERN ESSEX...SOUTH CENTRAL
BERGEN AND HUDSON COUNTIES...
AT 226 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BATTERY PARK...OR NEAR HOBOKEN...MOVING NORTHEAST AT 36
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TRIBOROUGH BRIDGE...LAGUARDIA AIRPORT...JACKSON HEIGHTS AND
EDGEWATER BY 240 PM...
WHITESTONE BY 245 PM...
LAT...LON 4051 7425 4058 7420 4059 7425 4083 7417
4081 7413 4085 7412 4082 7392 4080 7392
4079 7386 4081 7385 4080 7380 4058 7393
4058 7401 4062 7404 4070 7401 4069 7404
4067 7407 4059 7405 4054 7413 4050 7424
TIME...MOT...LOC 1831Z 216DEG 31KT 4075 7397
$$
NV000
WWUS51 KOKX 291852
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
252 PM EDT SUN JUN 29 2008
NJC003-013-017-039-NYC047-061-081-085-291902-
/O.EXP.KOKX.SV.W.0056.000000T0000Z-080629T1900Z/
HUDSON NJ-BERGEN NJ-ESSEX NJ-UNION NJ-NEW YORK (MANHATTAN) NY-
KINGS (BROOKLYN) NY-RICHMOND (STATEN ISLAND) NY-QUEENS NY-
252 PM EDT SUN JUN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR QUEENS...RICHMOND (STATEN
ISLAND)...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...EASTERN UNION...
SOUTHEASTERN ESSEX...SOUTH CENTRAL BERGEN AND HUDSON COUNTIES WILL
EXPIRE AT 300 PM EDT...
THE WARNING WILL BE ALLOWED TO EXPIRE AS THE STORMS HAVE WEAKENED.
LAT...LON 4051 7425 4058 7420 4059 7425 4083 7417
4081 7413 4085 7412 4082 7392 4080 7392
4079 7386 4081 7385 4080 7380 4058 7393
4058 7401 4062 7404 4070 7401 4069 7404
4067 7407 4059 7405 4054 7413 4050 7424
TIME...MOT...LOC 1852Z 216DEG 31KT 4090 7383
$$
NVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:25 AM EDT, 6 hours 35 minutes earlier.
Area forecast discussion, Jun 29, 7:25 AM EDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
725 AM EDT SUN JUN 29 2008
.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL PERSIST INTO EARLY NEXT WEEK WITH
A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. A COLD FRONT WILL
MOVE THROUGH LATE MONDAY NIGHT INTO TUESDAY. HIGH PRESSURE OFF THE
SOUTHEAST COAST BUILDS BACK INTO THE AREA TUESDAY AND REMAINS INTO
THURSDAY. ANOTHER COLD FRONT WILL MOVE THROUGH THURSDAY NIGHT WITH
HIGH PRESSURE BUILDING IN FROM THE NORTH FRIDAY. ANOTHER COLD
FRONT WILL APPROACH FOR SATURDAY AND SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
WINDS HAVE SHIFTED TO THE SOUTHWEST ACROSS LONG ISLAND AND
INCREASED SLIGHTLY...AND TO THE EAST TO NORTHEAST ALONG COASTAL
CONNECTICUT AS A WEAK SURFACE TROUGH BUILT INTO THE AREA FROM THE
NORTH. WINDS WERE ENOUGH TO MIX OUT THE FOG AND VISIBILITIES HAVE
IMPROVED. WITH THE TROUGH REMAINING AND THE SUN RISING DO NOT
ANTICIPATE VISIBILITIES LOWERING AGAIN SO WILL CANCEL THE DENSE
FOG ADVISORY.
LONG WAVE UPPER TROUGH REMAINS IN THE GREAT LAKES REGION THROUGH
TODAY WITH SERIES OF VORT MAXES TO ROTATE THROUGH. WILL HAVE
MARGINAL INSTABILITY TODAY. AREA IN SLIGHT RISK FOR SEVERE WEATHER
PRIMARY THREAT WILL BE DAMAGING WIND GUSTS AS WET BULB ZERO ABOUT
12K FT. WITH PRECIPITABLE WATER VALUES APPROACHING TWO INCHES ANY
SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL AS WAS THE CASE SATURDAY EVENING. STEERING FLOW WILL KEEP
STORMS MOVING SO FLASH FLOODING NOT EXPECTED. HOWEVER...BRIEF
HEAVY RAIN COULD PRODUCE URBAN AND POOR DRAINAGE FLOODING. THREAT
DIMINISHES LATE TONIGHT AS SURFACE THROUGH WEAKENS. MORE SCATTERED
SHOWERS AND THUNDERSTORMS POSSIBLE WITH JUST CHANCE POPS. FOR
HIGHS TODAY USED A MAV FWC MIX.
HIGH RISK OF RIP CURRENTS TODAY AND HIGH SOUTHERLY OCEAN SWELLS
AND SOUTHERLY WINDS CONTINUE TO PILE WATER ALONG THE SOUTH SHORE
OF LONG ISLAND. INCLUDED IN A CFW...COASTAL HAZARD MESSAGE...AND
THE SRF...SURF ZONE FORECAST.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
UPPER TROUGH MOVES VERY SLOWLY EAST MONDAY INTO MONDAY NIGHT.
SURFACE COLD FRONT ALSO APPROACHING. COMBINATION OF MORE SHORT
WAVES ROTATING THROUGH THE UPPER TROUGH AND COLD FRONT BECOMING
THE FOCUS OF CONVECTION WILL KEEP CHANCES FOR SHOWERS AND
THUNDERSTORMS INTO TUESDAY. COLD FRONT FINALLY CLEARS THE EASTERN
ZONES BY TUESDAY EVENING.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
WEAKENING SHORTWAVE PIVOTS ACROSS THE REGION TUESDAY NIGHT...WHICH
WILL SUPPORT A FEW SHOWERS AND TSTMS UNTIL IT MOVES THROUGH. SFC
TROUGH MOVES EAST...AND FORECAST AREA REMAINS BETWEEN THIS DEPARTING
UPPER SHORTWAVE...AND UPSTREAM SHORTWAVE WHICH LOOKS TO ARRIVE
THURSDAY.
DRY WEATHER WED AND WED NIGHT AHEAD OF THIS NEXT SHORTWAVE AS AREA
REMAINS CAPPED. WILL REINTRODUCE CONVECTION LATER THURSDAY AND
THURSDAY NIGHT WITH THE APPROACH OF TROUGH AXIS AND SFC COLD FRONT.
YET ANOTHER TROUGH APPROACHES LATE IN THE WEEK. COULD BE DRY FRIDAY
IF GFS IS CORRECT IN MOVING SFC FRONT TO OUR SOUTH...WITH ANOTHER
CHANCE OF SHOWERS/TSTMS FRIDAY NIGHT AND SATURDAY AS NEXT TROUGH
APPROACHES AND LAYER MOISTURE INCREASES.
SEASONABLE TEMPS TUESDAY NIGHT. NEAR TO JUST ABOVE NORMAL WEDNESDAY
UNDER PLENTY OF SUNSHINE. INCREASING MOISTURE ON RETURN SW FLOW WED
NIGHT AND THURSDAY AHEAD OF NEXT FRONT. TEMPS JUST ABOVE NORMAL WED
NIGHT IN SW FLOW...AND NEAR NORMAL THURSDAY DUE TO CLOUDS AND STORM
THREAT.
SOMEWHAT DRIER AIR THU NIGHT AND FRIDAY IF FRONT SAGS TO THE SOUTH.
HUMIDITY LEVELS INCREASE ONCE AGAIN IN SOUTHERLY FLOW FRIDAY NIGHT
AND SATURDAY. CLOUDS WILL KEEP TEMPS DOWN JUST UNDER NORMAL
LEVELS...ESPECIALLY SATURDAY.
&&
.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
THE MAIN THREAT AT THE AREA TERMINALS TODAY WILL BE THUNDERSTORMS
THIS AFTERNOON AND EVENING.
EARLY MORNING FOG HAS DISSIPATED JUST ABOUT EVERWHERE OTHER THAN
KGON...WHERE CONDITIONS HAVE STARTED TO IMPROVE. ANY LEFTOVER FOG
AT KGON IS EXPECTED TO BE GONE BY 14Z.
THUNDERSTORMS CHANCES ARE GOOD THIS AFTERNOON AND EVENING. EXPECT
ERRATIC WINDS IN THUNDERSTORMS...BUT SOUTHWEST TO NORTHEAST STORM
MOTION IS ANTICIPATED. GENERALLY VFR...BUT IFR CIGS AND VSBY ARE
EXPECTED IN THUNDERSTORMS DUE TO HEAVY RAIN.
CONDITIONS ARE EXPECTED TO IMPROVE WITH SHOWER AND THUNDERSTORM
ACTIVITY DIMISHING OVERNIGHT.
OUTLOOK FOR 12Z MONDAY THROUGH WEDNESDAY...SCATTERED CONVECTION
IS POSSIBLE AS A COLD FRONT MOVES SLOWLY THROUGH THE TERMINALS
MONDAY. ISOLATED MVFR TO IFR CONDITIONS POSSIBLE IN ANY
CONVECTION. CONDITIONS IMPROVE TUESDAY AS HIGH PRESSURE BUILDS IN
BEHIND THE FRONT AND REMAINS INTO WEDNESDAY. VFR LIKELY TUESDAY
THROUGH WEDNESDAY. THERE MAY BE SHOWERS AND THUNDERSTORMS ON
THURSDAY OUT AHEAD OF AN ADVANCING COLD FRONT.
&&
.MARINE...
A SOUTHERLY FLOW WILL STRENGTHENING TODAY AHEAD OF AN APPROACHING
SURFACE TROF. THIS WILL PUSH SEAS ON THE OCEAN WATERS TO AT OR
AROUND 5 FT THIS MORNING. THESE SEAS WILL LIKELY LINGER THROUGH
MONDAY DUE TO A PERSISTENT S/SW FLOW OF 15 TO 20 KT.
MONDAY NIGHT A COLD FRONT WILL MOVE ACROSS THE AREA WATERS WITH
WINDS BECOMING WESTERLY ON TUE. THIS WILL ALLOW SEAS TO GRADUALLY
SUBSIDE.
TUE NIGHT THROUGH THURSDAY...
HIGH PRESSURE TO THE SOUTH OF THE WATERS TUESDAY NIGHT WITH SEAS
SLOWLY SUBSIDING FROM EARLIER DAYTIME BRISK SW WIND FLOW.
USUAL DIURNAL SOUTH FLOW PICKS UP DURING THE AFTERNOON WEDNESDAY.
THEN GENERAL SYNOPTIC FLOW INCREASES THURSDAY AHEAD OF NEXT FRONT.
AS SUCH...WINDS AND EASTERN OCEAN SEAS COULD COME CLOSE TO MARGINAL
SCA LEVELS DURING THE PEAK HEATING WEDNESDAY...AND DURING STRONGER
SYNOPTIC FLOW THURSDAY AHEAD OF NEXT FRONT.
&&
.HYDROLOGY...
ANY THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL OF UP TO AN INCH OR SO AN HOUR. FLOODING OF URBAN
AND POOR DRAINAGE AREAS POSSIBLE. HEAVY RAINFALL WILL BE POSSIBLE
AGAIN MONDAY WITH THE APPROACH OF A COLD FRONT. OTHERWISE
WIDESPREAD 3/4 TO 1.5 INCHES OF RAINFALL POSSIBLE INTO MONDAY/
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT MONDAY
FOR ANZ350-353-355.
&&Hazardous weather outlook, Jun 29, 6:05 AM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 605 AM EDT SUN JUN 29 2008 NYZ075>077-080-081-301030- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 605 AM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...FREQUENT...DEADLY...LIGHTNING AND TORRENTIAL DOWNPOURS. VERY HEAVY RAINFALL WITH THE SHOWERS AND THUNDERSTORMS COULD PRODUCE URBAN AND POOR DRAINAGE FLOODING THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE OCEAN BEACHES OF LONG ISLAND...AND BROOKLYN AND QUEENS. PLEASE REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009>012-NJZ003>006-011-NYZ071>074-078-079-301030- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 605 AM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...FREQUENT...DEADLY...LIGHTNING AND TORRENTIAL DOWNPOURS. VERY HEAVY RAINFALL WITH THE SHOWERS AND THUNDERSTORMS COULD PRODUCE URBAN AND POOR DRAINAGE FLOODING THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NJZ002-NYZ067>070-301030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 605 AM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...FREQUENT...DEADLY...LIGHTNING AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-301030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 605 AM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS...LONG ISLAND SOUND...NEW YORK HARBOR...AND THE LONG ISLAND BAYS. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 34 KT...AND FREQUENT...DEADLY...LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 29, 1:52 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 152 PM EDT SUN JUN 29 2008 NJZ003-005-006-011-NYZ072>077-291845- BERGEN-BRONX-ESSEX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-UNION- 152 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORMS WILL IMPACT BRONX...HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...QUEENS...RICHMOND (STATEN ISLAND)...SOUTHEASTERN BERGEN...SOUTHERN ESSEX...SOUTHWESTERN NASSAU AND UNION COUNTIES... AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARK TO RED BANK... OR ALONG A LINE EXTENDING FROM COLONIA TO RED BANK...AND MOVING NORTHEAST AT 34 MPH. THESE STORMS WILL BE... NEAR ELIZABETH BY 200 PM. NEAR NEWARK BY 205 PM. NEAR KEARNY BY 210 PM. NEAR HOBOKEN BY 215 PM. NEAR UNION CITY BY 220 PM. NEAR MIDTOWN MANHATTAN BY 225 PM. SMALL HAIL...AND STRONG WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR ARE OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:44 PM EDT | Areal Flood Advisory | OKX | Union | 91 min |
| Jun 29, 5:12 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 77 min |
| Jun 28, 8:09 PM EDT | Coastal Flood Statement | OKX | Kings, Suffolk | 22 hr |
| Jun 29, 3:30 AM EDT | Dense Fog Advisory | OKX | Suffolk | 2 hr |
| Jun 29, 1:44 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jun 29, 2:31 PM EDT | Areal Flood Advisory | OKX | Kings, Queens, Richmond | 89 min |
| Jun 29, 3:45 PM EDT | Special Marine Warning | OKX | 35 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2008Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.